Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diagnosed with pneumonia. Took levofloxacin. Safe to fly?

Answered by
Dr.
Dr. Gyanshankar Mishra

Pulmonologist

Practicing since :2003

Answered : 600 Questions

default
Posted on Thu, 24 Jan 2013 in Environmental and Occupational Hazards
Question: Hi, yesterday a had a diagnosis of pneumonia, I was in the ER, but I was sent home with levofloxacin 500 mg/ daily/10.

I am on vacation in NY from Colombia SA, and I have to fly back Monday, due to my work,
recomentadions?

Thank you in advance.
doctor
Answered by Dr. Gyanshankar Mishra 8 hours later
Hi,
Thanks for posting the query on XXXXXXX
After going through your query, I would like to comment the following:

1. You seem to have diagnosed with pneumonia. Considering that the diagnosis was done in ER, most likely it was done on the basis of chest xray along with your clinical symptoms.

2. Considering your diagnosis of pneumonia you have correctly been started on an antibiotic - levofloxacin for 10 days.

3. After the course of antibiotic, ideally a repeat xray is required if the initial changes were seen on chest xray. Else if there is clinical resolution of symptoms then a repeat xray may not be required. Also if you are having additional symptoms like expectoration the cough then sputum needs to be sent for examinationa at the start of treatment, if feasible.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Consultant Pulmonologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Levofloxacin

doctor1 MD

Hi, i also smell chalk dust or something similar..i did go to doctor last week for my bi monthly consult and blood ork for chronic liver disease and told her about my wheezing , she put me on levaquin..im 5 days in to it , seems to be getting worse and now i smell what seems like chalk dust...should i go back to her, cant really afford to..

doctor1 MD

I've been diagnosed with streptococcus virdan. I've taken several medications such as levaquin, cipro, bactrim, doxycline and many more. The levaquin started working but I quit taking it because I felt better and now I've been having this problem for six years due to the fact I stopped taking my medication. About a year ago, a doctor did a semen culture and I was positive for virdan. He prescribed me penicillin and of course it didn't do anything. Do you have any suggestions of what I need to do because this has been and ongoing process forever

doctor1 MD

hi my urine report says plenty of rbc plenty of pus cells 2-4 epethilial cells in urine culture colony count 30000 highly:amikacin,ofloxacin,ciprofloxacin,gentamicin,azithtromycin; moderately: levofloxacin,norfloxacin,doxycyclin; resident: co-trimoxazole, amoxyclzv,ampicillin .......wat is it ll about .. pls guide me?

doctor1 MD

Thank you. I have been struggling for 14 yrs. with different infections. My uterous ruptured with the birth of my sec son. I developed a staff infection at the hospital. I have had many flair-ups. I have seen so many doctors in the past who always just treated me for whatever was going on that seemed like a quick fix. The worst part is that I was getting MANY UTI's. So...I found a way on my own to help my immune system. I have done my own research. My infections went away for about 5 yrs while I was using a very potent antioxidant formula. Now my problem is coming back with UTIs. The bacteria they discovered was entero bacter aerogenens. I think my doctor wants to send me to a Urologist, but I think that may be a waste of time because if it is systemic, that probably won't help. This problem has really affected my life more than anyone can know. I currently have a UTI, but they switched my antibiotic to Levaquin because that is the only one to kill that bacteria. It will keep coming back unless I receive proper treatment. What do you suggest I do from here? Allison

doctor1 MD

I recently saw an ENT doctor about my fairly constant sinus infections (something I've dealt with for years). The conclusion he came to is that I actually have a chronic sinus infection that flares up and is only partially beaten back by the...

doctor1 MD

My son an some kind of infection called Epididymitis . He has taken Ofloxacin which did not rid him of the infection. He does not have health insurance. Is their an cheaper alternative drug available to treat that infection? The Ofloxacin cost...

doctor1 MD

i HAVE TAKEN Levofloxcin for 6 day and hve developed sever pain in the heal of my feet. Are these related and what can i do to relive this pain. The pharmacist dispensing the RX warned me that Plantar pain was a common side effect but that is not...